# SDR 2012FA0000110

- Difficulty date: February 10, 2012
- Submitted: February 10, 2012
- Operation: General aviation
- Aircraft: N343WS
- Make and model: Piper J3C-65
- Aircraft serial: 18086
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Axle
- Part number: 314721
- Condition: Corroded
- Location: Rt Mlg
- Component: Landing Gear, Piper
- Component part number: 1003301
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING CLEANING IN PREPARATION FOR RECOVERING OF THE RT LANDING GEAR IT WAS NOTED THAT WOOD PLUG, PN 30941, WAS MISSING.  SEVERE CORROSION WAS NOTICED INSIDE LOWER RADIUS OF THE AXLE TUBE.  ESTIMATE THE LOWER PORTION OF TUBE WAS CORRODED MORE THEN 50 PERCENT OF WALL THICKNESS. NORMALLY 10 PERCENT IS CONSDERED EXCESSIVE LIMIT.  IT APPEARS WATER SAT IN AXLE TUBE. THIS ACFT HAS BEEN OUT OF SERVICE FOR SOME TIME & IN NEED OF RECOVERING.  CORROSION PROTECTION WITH PREVENTATIVE COMPOUND WOULD HELP PREVENT THIS CONDITION. THIS LANDING GEAR ASSY WAS REPLACED.
